MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON

SHIRAKAWA OLYMPUS CO., LTD. BALLOON
Model Number MAJ-213
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number has not been provided.The subject device has not been returned to olympus for evaluation.The investigation is ongoing.And a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
It was reported, the customer did not read the sterilization instructions.And the balloon may not have been sterilized as the customer claimed.No instruction was received to sterilize the device.There was no harm or user injury reported due to the event.Patient identifier (b)(6) captures a related event.
 
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the balloon being used without proper sterilization could not be identified.Additionally, the root cause of the customer not receiving instruction on how to sterilize the device could not be identified.The event can be prevented by following the instructions for use which state: ¿sterilize the sterilizer with ethylene oxide gas before use.Refer to the instruction manual of the ethylene oxide gas sterilizer for the sterilization method.¿ olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16823142
Report Number3002808148-2023-04274
Device Sequence Number6820781
Product Code FDS
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Device Catalogue NumberN5361430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown